Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 56, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 7, 2014, 4:54 PM CDT for 4 counties in Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2014, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 7, 2014, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Houston County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 40 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 5:20 PM CDT | TSTM WND DMG | Erin, TN | MULTIPLE TREES DOWN IN SOUTHERN AND EASTERN HOUSTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 7, 4:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282
WUUS54 KOHX 072154
SVROHX
TNC043-083-125-161-072230-
/O.NEW.KOHX.SV.W.0056.140607T2154Z-140607T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
HOUSTON COUNTY IN MIDDLE TENNESSEE...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS EXTENDED FROM BIG ROCK TO DOVER TO TENNESSEE RIDGE...AND
WERE MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ERIN...CLARKSVILLE...TENNESSEE RIDGE...CUMBERLAND CITY...
WOODLAWN...PALMYRA...CUNNINGHAM...SLAYDEN AND VANLEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3637 8728 3619 8746 3636 8799 3650 8780
3664 8782 3665 8720
TIME...MOT...LOC 2153Z 288DEG 34KT 3661 8771 3647 8769
3635 8786
$$
FORECASTER:131 follow-up statement
291
WWUS54 KOHX 072218
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
518 PM CDT SAT JUN 7 2014
TNC161-072227-
/O.CAN.KOHX.SV.W.0056.000000T0000Z-140607T2230Z/
STEWART TN-
518 PM CDT SAT JUN 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEWART COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3665 8720 3637 8728 3619 8746 3630 8776
3637 8765 3637 8760 3640 8760 3644 8753
3664 8761
TIME...MOT...LOC 2217Z 288DEG 34KT 3654 8744 3640 8746
3628 8769
$$
TNC043-083-125-072230-
/O.CON.KOHX.SV.W.0056.000000T0000Z-140607T2230Z/
DICKSON TN-HOUSTON TN-MONTGOMERY TN-
518 PM CDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MONTGOMERY...NORTHEASTERN HOUSTON AND NORTHWESTERN DICKSON
COUNTIES...
AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WOODLAWN TO PALMYRA TO ERIN...
MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...CUNNINGHAM...SLAYDEN AND VANLEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3665 8720 3637 8728 3619 8746 3630 8776
3637 8765 3637 8760 3640 8760 3644 8753
3664 8761
TIME...MOT...LOC 2217Z 288DEG 34KT 3654 8744 3640 8746
3628 8769
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:56 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 7, 2:56 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 256 PM CDT SAT JUN 7 2014 .DISCUSSION... ...POSSIBLE SEVERE STORM POTENTIAL FOR LATE THIS AFTERNOON AND EVENING MAINLY FOR THE WEST HALF OF MIDDLE TN... LOW PRESSURE AND OLD CONVECTIVE SYSTEM OVER NE MISSOURI CONTINUES TO SPIN AND MOVE EASTWARD...PUSHING ITS WARM FRONT NORTHWARD THROUGH MIDDLE TN. DEWPOINTS SOUTH OF THIS BOUNDARY ARE IN THE LOW 70S ACROSS MIDDLE/SRN MIDDLE TN...CREATING SOUPY CONDITIONS ACROSS THE AREA. OUTFLOW BOUNDARY FROM THE SOUTHERN EDGE OF THE OLD CONVECTIVE COMPLEX IS HELPING TO REGENERATE STRONG STORMS IN FAR SRN IL AS WELL AS WRN TN IN THE WARM SECTOR...WELL AHEAD OF MORE DEVELOPMENT ALONG THE LAGGING COLD FRONT. THESE ARE QUICKLY APPROACHING THE AREA...AND THINK ONSET OVER OUR FAR WRN/NWRN CWA COULD BE AS EARLY AS 430 PM. BULK SHEAR VALUES RANGE FROM 4-50KTS...PLENTY FOR SOME SUPERCELLULAR DEVELOPMENT. SOUNDINGS ARE FAIRLY WET THOUGH...SO NOT REALLY EXPECTING HAIL TO BE A THREAT...SO THINKING THAT WET MICROBURSTS/DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS. THUS...A SEVERE T-STORM WATCH HAS BEEN ISSUED FOR THE WRN/NWRN PORTION OF THE AREA UNTIL 9PM. THINKING THE LINE OF STORMS NEAR PADUCAH WILL EXPAND AND THAT COULD BE THE MAIN FEATURE...APPROACHING I-65 BY 8PM ROUGHLY...AND MOVING QUICKLY SE ACROSS THE REST OF MIDDLE TN...SHOULD IT HOLD TOGETHER THAT LONG. HAVE HIGH CHC POPS EAST...AND LIKELY POPS IN AND AROUND THE WATCH AREA THROUGH THIS EVENING...TAPERING POPS QUICKLY AFTER MIDNIGHT. WITH ALL THE MOISTURE AROUND AND CALMING WINDS TOWARDS DAWN BEHIND THE FRONTAL BOUNDARY...COULD HAVE PATCHY DENSE FOG TOWARDS MORNING. MENTIONED PATCHY FOG IN THE FORECAST FOR NOW. THEREAFTER...WE MAY GET A BREAK IN MOST OF THE PRECIPITATION FOR SUNDAY BEFORE AN UPPER LOW DEVELOPS OVER THE PLAINS LATE TOMORROW. THIS WILL BRING SEVERAL ROUNDS OF SHOWERS AND STORMS...MAINLY FROM MONDAY THROUGH WEDNESDAY AS IT SLOWLY MOVES TOWARDS THE GREAT LAKES BY THURSDAY. TUESDAY LOOKS LIKE THE BEST CHANCE FOR STORMS...WHERE SOME COULD BE SEVERE WITH HAIL AND HIGH WINDS BEING THE MAIN THREATS. ANOTHER SYSTEM/COLD FRONT APPROACHES THE AREA FRIDAY...QUICKLY ON THE HEELS OF THE MID-WEEK SYSTEM. HAVE EXTENDING POPS THROUGH THE REST OF THE FORECAST PERIOD AS A RESULT. HOWEVER BY THEN...THE UPPER LEVEL RIDGE OVER THE PLAINS SHOULD START TO MAKE SOME HEADWAY AND HOPEFULLY START TO BRING AN END TO OUR STORMY PATTERN. WENT BELOW GUIDANCE IN TEMPS GIVEN THE AMPLE RAIN CHANCES. THROUGH ALL OF NEXT WEEK...WITH SEVERAL ROUNDS OF SHOWERS AND STORMS CONTINUING IN A MOIST AIRMASS...AMPLE RAINFALL COULD LEAD TO FLASH FLOODING IN SOME AREAS...DEPENDING ON WHERE THE CONVECTIVE COMPLEXES TRAVEL OR WHERE THUNDERSTORMS TRAIN OVER THE SAME AREAS. THOUGH WE CAN PINPOINT AN AREA WITH A WATCH...STAY ABREAST OF THE POTENTIAL FOR HEAVY RAIN/FLOODING THROUGHOUT THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 84 65 85 / 60 20 10 30 CLARKSVILLE 69 81 63 82 / 70 20 20 40 CROSSVILLE 65 80 61 83 / 50 30 10 20 COLUMBIA 68 84 65 85 / 60 30 30 30 LAWRENCEBURG 68 88 66 87 / 60 30 40 40 WAVERLY 69 84 65 85 / 70 20 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, Jun 7, 10:32 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING NATIONAL WEATHER SERVICE NASHVILLE TN 1032 AM CDT SAT JUN 7 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-081015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1032 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT ALONG AND WEST OF I-65. AN APPROACHING UPPER LEVEL STORM SYSTEM IS EXPECTED TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM LATE THIS AFTERNOON INTO TONIGHT. A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A THREAT WITH ANY SLOW MOVING OR PERSISTENT STORMS...AND SOME FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Jun 7, 3:43 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 5 W CENTERVILLE 35.79N 87.54W
06/05/2014 HICKMAN TN EMERGENCY MNGR
*** 1 FATAL *** VEHICLE SWEPT OFF ROAD NEAR BEAVER
CREEK DAM IN CENTERVILLE. 1 FATALITY
&&
EVENT NUMBER OHX1400389
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:49 PM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Jun 7, 12:16 AM CDT | Special Weather Statement | OHX | Humphreys | 59 min |
| Jun 7, 2:10 AM CDT | Areal Flood Advisory | OHX | Dickson | 110 min |
| Jun 7, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 51 min |
| Jun 7, 5:02 PM CDT | Special Weather Statement | OHX | Hickman, Houston, Humphreys, Lewis, Perry, Stewart and 1 more | 43 min |
| Jun 7, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 40 min |
| Jun 7, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 34 min |
| Jun 7, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jun 7, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 56 min |
| Jun 7, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 23 min |
| Jun 7, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys | 35 min |
| Jun 7, 6:13 PM CDT | Special Weather Statement | OHX | Perry | 32 min |
| Jun 7, 6:24 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Humphreys, Williamson, Wilson | 66 min |
| Jun 7, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| Jun 7, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.